Alert archive / Idaho / River Flood Warnings in 2020

River Flood Warning 3, NWS Spokane, WA

February 7, 2020Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Feb 7, 2020, 10:09 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 10:09 PM PST (06:09 UTC)
Expired
Feb 8, 2020, 5:52 AM PST
In force
8 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

904 
WGUS46 KOTX 080609
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane, WA
1009 PM PST Fri Feb 7 2020

...The National Weather Service in Spokane has extended the flood 
warning for the following rivers in Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

Renewed rises on Paradise Creek are expected through the night. 


IDC057-WAC075-081400-
/O.NEW.KOTX.FL.W.0003.000000T0000Z-200208T1400Z/
/PACI1.1.RS.200208T0600Z.200208T0800Z.200208T1400Z.NO/
1009 PM PST Fri Feb 7 2020

The National Weather Service in Spokane, WA has issued a 

* Flood Warning for 
  The Paradise Creek at Moscow.
* until Saturday morning.
* At  9:45 PM Friday the stage was  9.19 feet.
* Flood stage is  9.20 feet.
* River levels at Paradise Creek have been slowly rising this 
  evening. Additional rainfall will likely push river levels above 
  flood stage overnight.
* At   9.2 feet...Water will be out of the creek at the intersection 
  of Bridge Street and Hillcrest Drive and may also be flowing into 
  the intersection at this stage.
* At   8.8 feet...Water will begin backing up through the storm drains
  on Roosevelt Street. 
* At   8.4 feet...Water pooling in Mountain View Park on northeast 
  side of Moscow. 


&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$
1 follow-up statement
074 
WGUS86 KOTX 081352
FLSOTX
Flood Statement
National Weather Service Spokane, WA
552 AM PST Sat Feb 8 2020

...The flood warning is cancelled for the following rivers and lakes 
in Idaho...Washington...

  Paradise Creek at Moscow affecting Latah and Whitman Counties

The threat of widespread moderate precipitation has ended while cooler temperatures have slowed
the snowmelt considerably. Consequently water levels on Paradise Creek are expected to fall
slowly through the remainder of the day and remain below flood stage. 


IDC057-WAC075-081422-
/O.CAN.KOTX.FL.W.0003.000000T0000Z-200208T1400Z/
/PACI1.1.RS.200208T0600Z.200208T0915Z.200208T0956Z.NR/
552 AM PST Sat Feb 8 2020

The Flood Warning is cancelled for
  The Paradise Creek at Moscow.
* At  4:45 AM Saturday the stage was  8.87 feet.
* Flood stage is  9.20 feet.
* At   8.8 feet...Water will back up through the storm drains
  on Roosevelt Street. 
* At   8.4 feet...Water pooling in Mountain View Park on northeast 
  side of Moscow. 

&&

LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 7:10 PM PST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 7, 7:10 PM PST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
710 PM PST Fri Feb 7 2020

.SYNOPSIS...
A potent storm system arrives overnight into Saturday. This one
will bring mostly valley rain and mountain snow, but also a period
of breezy to windy conditions starting late tonight and weakening
Saturday afternoon. Small creeks and streams will be running high
across southeast Washington and the southern Idaho Panhandle.
After a few dry days, a weak weather system on Tuesday may bring
more mainly mountains precipitation, followed by mostly dry
weather for Wednesday.

&&

.DISCUSSION...
Quick update: Small creeks and streams running in southeast
Washington and the southern portion of the Idaho Panhandle,
especially Paradise Creek near Moscow and Lapwai, Mission and
Cottonwood Creeks east of Lewiston. Flood warning are in effect
tonight. Radar and satellite shows a break in the precipitation
with a small area of warm frontal rain and snow northeast of
Spokane. Meanwhile the cold front is reaching the Cascades. Areas
of fog and light winds abound across eastern Washington. This will
change quickly as the front arrives with rain and snow along with
gusty southwest winds. /rfox.

Previous Discussion: Tonight -Low pressure will move into
southern British Columbia tonight and bring a cold front through
overnight. Snow levels this evening will be fairly high for valley
rain and mountain snow above 4k ft. The northern counties
bordering Canada will have snow levels btwn 3k - 3500 ft.

We will continue to monitor rivers down across the Palouse and
Clearwater river basins. Levels have risen this afternoon given
the above freezing temperatures and snow melting off higher
elevations. We are forecasting tonight anywhere from a few
hundredths of liquid precip across the LC Valley to a quarter of
an inch for portions of the Palouse. Some of the higher elevations
across Latah and Benewah counties could see up to a half an inch
of rain. This will continue to fill the rivers, streams and creeks
through the night.

Meanwhile ahead of the front we will see an increas in
southwesterly winds. This will help to scour out the stubborn fog
that continues to plague Spokane, Coeur d'Alene and Pullman areas
this afternoon. The strongest winds will be seen east of Ritzville
across the Palouse and into the Spokane areas, as well as the
higher elevations of the east slopes of the central Cascades, the
Blue Mountains and central ID Panhandle mountains.

The cold front will cross the Cascades before midnight with it
quickly moving east towards Spokane by 2am. As what is typical
with cold fronts our chance of precip will decrease with the
frontal passage. Our snow levels will lower enough to see some
light snow, but looks to be mostly confined to the ID Panhandle
the portions of the eastern Palouse.

Will continue all advisories and Cascade warning. The best snow
accumulations will be along the crest of the Cascades with 12 to
18 inches possible towards Stevens Pass. By the time you get to
Coles Corner, they will only see about 2 inches. The Cascade
valley such as the Methow, up Lake Chelan, and from Wenatchee to
Leavenworth will see virtually no snow. Heading east into the Blue
Mountains and the Central ID Panhandle, they will see 6-10 inches
of snow, with the best accumulations expected after 5am.

Saturday through Sunday: Precipitation chances will decrease
through the day. Light snow will continue at times through the day
though for SE WA and the central and southern ID Panhandle.
Temperatures will warm into the upper 30s to low 40s Sat and Sun.
We could see some breaks in the clouds. Overnight lows both Sat
night and Sunday night will be at or below average for this time
of the year. That means 20s for most valley with some locations
across the north seeing some teens. Late Sat night through Sunday
we will see a break in the weather as the trough exits and a ridge
begins to build into the west coast. /Nisbet

Monday through Wednesday: Monday was anticipated to be a our last
dry day and escape from the endless rain and snow. However, this
may last longer than previous forecasts showed. The ridging
continues to shift and hold back the next weather system expected
on Tuesday, with a majority of it's precipitation held off to the
east and out of our area. Some models continue to show a chance of
precipitation in the Cascades and Idaho Panhandle, but that is
still uncertain. The trend has been warmer and drier each model
run, with the GFS completely void of any rain or snow, and
European wetter, but not by much. The temperatures continue to
warm, with what was thought to be a cool week is actually looking
like seasonal normals and it's even possible to be warmer.
Compared to a few days ago, models are now showing temperatures
nearly 10 degrees warmer than previously thought. Still low
confidence due to the spread between models and the rise in
forecasted temperatures each model run, but it's likely not the
cold, wet week we were earlier anticipating.

Thursday and Friday: An upper level trough drops into the region
bringing precipitation with it. Depending on the time of arrival,
the type of precipitation, whether it'll be cool enough for snow,
remains uncertain. The temperatures are going to drop, but not the
drastic cold air as models once hinted. A lot can change, so low
confidence at this point. JS

&&

.AVIATION...
00Z TAFS: The next frontal band is bringing light rain across the
KGEG-KCOE corridor to KPUW and KLWS. The persistant LIFR
conditions is improving in KPUW and KGEG. Winds will increase this
evening with the potential of LLWS in most areas above 2K ft.
Gusty southwest winds will develop late this evening and overnight
as the frontal boundary pushes through the region. Precipitation
will decrease, giving way to showery conditions especially at KCOE
and KPUW into KLWS. Will see mainly MVFR conditions across the
KGEG-KCOE corridor to KPUW and KLWS. Clearing and VFR conditions
can be expected KMWH and KEAT in the afternoon. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        33  42  22  38  23  38 /  70  20   0   0   0   0
Coeur d'Alene  33  39  20  37  22  38 /  90  60  10   0   0   0
Pullman        33  39  24  37  24  38 /  90  70  10   0   0   0
Lewiston       39  45  32  43  29  44 /  60  50  20   0   0   0
Colville       29  42  20  38  19  39 /  70  20   0   0   0   0
Sandpoint      32  38  21  35  22  35 /  90  60  20   0   0   0
Kellogg        31  37  19  35  22  37 / 100  90  20   0   0   0
Moses Lake     34  50  26  45  27  44 /  20  10   0   0   0   0
Wenatchee      33  44  26  42  27  43 /  50  20  10   0   0   0
Omak           30  41  22  38  24  40 /  50  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 11 PM this evening to 1 PM PST
     Saturday above 3000 feet for Central Panhandle Mountains.

     Winter Weather Advisory from 2 AM to 7 PM PST Saturday above
     2000 feet for Lewis and Southern Nez Perce Counties.

WA...Winter Storm Warning until 10 AM PST Saturday for the cascade
     crest including highway 2 between coles corner and stevens
     pass for East Slopes Northern Cascades.

     Winter Weather Advisory from 11 PM this evening to 7 PM PST
     Saturday for Northeast Blue Mountains.

&&
Hazardous weather outlook, Feb 7, 5:38 PM PST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
538 PM PST Fri Feb 7 2020

IDZ004-WAZ042-090145-
Central Panhandle Mountains-East Slopes Northern Cascades-
538 PM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Idaho and
North Central Washington.

.DAY ONE...TONIGHT

Another winter storm is expected to arrive overnight into
Saturday producing heavy snow amounts near the Cascade crest, and
moderate accumulations in the mountains of the central Idaho
Panhandle.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow showers will bring additional accumulations to the Cascade
crest and Idaho Panhandle on Saturday.

IDZ003-026-027-WAZ031-032-090145-
Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Lower Garfield and Asotin Counties-
538 PM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho and Southeast Washington.

.DAY ONE...TONIGHT

Continued rain and snow melt will lead to sharp rises on rivers
and small streams through the night. Rock slides are also
possible in steep terrain. Windy conditions will develop late
tonight with moderate snow and blowing snow expected in the Blue
Mountains. Winds may gust up to 40 MPH around Alpowa Summit.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow and blowing snow will continue in the Blue Mountains on
Saturday with gusty winds expected across the region.

IDZ001-002-WAZ033>038-041-043-044-090145-
Northern Panhandle-Coeur d'Alene Area-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-
538 PM PST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North Idaho...
Central Washington...East Central Washington...North Central
Washington...Northeast Washington and Southeast Washington.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Snow showers will bring additional accumulations to the Cascade
crest and Idaho Panhandle on Saturday.

In the hours before

Local storm report, Feb 7, 8:19 PM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
819 PM PST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     DEBRIS FLOW      MYRTLE                  46.49N 116.73W
02/07/2020                   NEZ PERCE          ID   LAW ENFORCEMENT

            ROCK SLIDE ON US-12 NEAR MYRTLE BLOCKING ONE
            LANE.

&&
Local storm report, Feb 7, 8:39 PM PST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
839 PM PST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     HEAVY RAIN       4 WNW TELMA             47.86N 120.89W
02/07/2020  M1.61 INCH       CHELAN             WA   MESONET

            MESONET STATION VPFW1 VIEWPOINT.

0803 AM     HEAVY RAIN       5 NW WINCHESTER         46.29N 116.69W
02/07/2020  M1.56 INCH       LEWIS              ID   MESONET

            MESONET STATION MISI1 MISSION CREEK.

0749 AM     HEAVY RAIN       12 S WAHA               46.03N 116.90W
02/07/2020  M1.56 INCH       NEZ PERCE          ID   MESONET

            MESONET STATION CRKI1 CORRAL CREEK.

1000 AM     HEAVY RAIN       6 SE PEOLA              46.24N 117.39W
02/07/2020  M1.50 INCH       ASOTIN             WA   MESONET

            MESONET STATION SGUW1 6.1 SE PEOLA (SNOTEL).

0700 AM     HEAVY RAIN       4 SSW LAPWAI            46.35N 116.83W
02/07/2020  M1.47 INCH       NEZ PERCE          ID   COCORAHS

            COCORAHS STATION ID-NP-5 4.1 SSW LAPWAI.

0800 AM     HEAVY RAIN       6 WNW CLARKSTON HEIGHTS 46.42N 117.18W
02/07/2020  M1.42 INCH       ASOTIN             WA   MESONET

            MESONET STATION SILW 5.6 W CLARKSTON HEIGHTS
            (AGRIMET).

0817 AM     HEAVY RAIN       2 SSW LEWISTON          46.37N 117.02W
02/07/2020  M1.38 INCH       NEZ PERCE          ID   ASOS

            ASOS STATION KLWS LEWISTON AIRPORT.

0600 AM     HEAVY RAIN       6 E ANATONE             46.12N 117.01W
02/07/2020  M1.33 INCH       ASOTIN             WA   COCORAHS

            COCORAHS STATION WA-AS-3 ANATONE 6.0 E.

0900 AM     HEAVY RAIN       15 SW LUCERNE           48.07N 120.85W
02/07/2020  M1.30 INCH       CHELAN             WA   MESONET

            MESONET STATION TRIW1 16.4 N TELMA (SNOTEL).

0830 AM     HEAVY RAIN       1 ESE TELMA             47.84N 120.80W
02/07/2020  M1.30 INCH       CHELAN             WA   MESONET

            MESONET STATION LWNW1 0.5 E TELMA.

0635 AM     HEAVY RAIN       2 SSE POMEROY           46.44N 117.57W
02/07/2020  M1.28 INCH       GARFIELD           WA   COCORAHS

            COCORAHS STATION WA-GF-1 2.5 SE POMEROY.

0816 AM     HEAVY RAIN       2 NNE REUBENS           46.35N 116.53W
02/07/2020  M1.17 INCH       NEZ PERCE          ID   MESONET

            MESONET STATION CW1621 REUBENS.

0808 AM     HEAVY RAIN       5 NNW WAHA              46.28N 116.88W
02/07/2020  M1.17 INCH       NEZ PERCE          ID   MESONET

            MESONET STATION EW6538 LEWISTON.

0700 AM     HEAVY RAIN       8 NW ANATONE            46.20N 117.25W
02/07/2020  M1.14 INCH       ASOTIN             WA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ASNW1 7.6 NW ANATONE.

0700 AM     HEAVY RAIN       4 SSE JULIAETTA         46.52N 116.67W
02/07/2020  M1.09 INCH       NEZ PERCE          ID   COCORAHS

            COCORAHS STATION ID-NP-1 JULIAETTA 4.1 SSE.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 4:00 PM PSTRiver Flood WarningOTXLatah6 hr
Feb 7, 4:54 PM PSTAreal Flood WarningOTXNez Perce17 hr
Feb 8, 1:43 PM PSTAreal Flood AdvisoryOTXLewis22 hr

Nearby

River Flood Warnings in Idaho, 2020River Flood Warnings in Washington, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.